Duke Mathematical Journal

Subharmonicity of the Lyaponov index

W. Craig and B. Simon

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 50, Number 2 (1983), 551-560.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34D05: Asymptotic properties
Secondary: 47B99: None of the above, but in this section 58F11 82A05


Craig, W.; Simon, B. Subharmonicity of the Lyaponov index. Duke Math. J. 50 (1983), no. 2, 551--560. doi:10.1215/S0012-7094-83-05025-1. https://projecteuclid.org/euclid.dmj/1077303209

Export citation


  • [1] J. Avron and B. Simon, Almost periodic Schrödinger operators. II. The integrated density of states, Duke Math. J. 50 (1983), no. 1, 369–391.
  • [2] R. Carmona, Exponential localization in one-dimensional disordered systems, Duke Math. J. 49 (1982), no. 1, 191–213.
  • [3] F. Delyon, H. Kunz, and B. Souillard, One dimensional wave equations in disordered media, Ecole Polytechnique preprint.
  • [4] I. Goldsheid, S. Molchanov, and L. Pastur, A pure point spectrum of the stochastic one dimensional Schrödinger equation, Func. Anal. Appl. 11 (1977), 1–10.
  • [5] M. Hermann, A method for majorizing the Lyaponov exponent and several examples showing the local character of a theorem of Arnold and Moser on the torus of dimension $2$, Ecole Polytechnique preprint.
  • [6] R. Johnson, Lyaponov exponents for the almost periodic Schrödinger equation, U.S.C. preprint.
  • [7] R. Johnson and J. Moser, The rotation number for almost periodic potentials, Comm. Math. Phys. 84 (1982), no. 3, 403–438.
  • [8] H. Kunz and B. Souillard, Sur le spectre des opérateurs aux différences finies aléatoires, Comm. Math. Phys. 78 (1980/81), no. 2, 201–246.
  • [9] S. Molchanov, The structure of eigenfunctions of one dimensional unordered structures, Math. USSR Ivz. 12 (1978), 69–101.
  • [10] R. Nevanlinna, Analytic Functions, Springer, 1970.
  • [11] V. I. Oseledec, A multiplicative ergodic theorem. Characteristic Ljapunov, exponents of dynamical systems, Trudy Moskov. Mat. Obšč. 19 (1968), 179–210.
  • [12] B. Simon, Almost periodic Schrödinger operators: A review, Adv. Appl. Math., to appear.
  • [13] D. Thouless, A relation between the density of states and range of localization for one dimensional random systems, J. Phys. C5 (1972), 77–81.
  • [14] B. Aupetit, Propriétés spectrales des algèbres de Banach, Lecture Notes in Mathematics, vol. 735, Springer, Berlin, 1979.
  • [15] J. D. Newburgh, The variation of spectra, Duke Math. J. 18 (1951), 165–176.
  • [16] E. Vesentini, On the subharmonicity of the spectral radius, Boll. Un. Mat. Ital. (4) 1 (1968), 427–429.